... has been prescribed zoloft and I don't want him to take both meds. The Mirtzapine was prescribed to help with sleep and it did. The zoloft for OCD. He also takes risperdone. He started in August 2015. He has autism and was having severe, aggressive tantrums. He is 12.
Henriis2big; Sorry someone dropped the ball with you and how to change on these medications.Mirtazapine should be slowly tapered off of to avoid side effects And the Zoloft is normally started at a lower than normal dose to avoid the side effects that you can get and this can veary by weight conditions etc.Some doctors don't understand what we go through when they just stop some of these medication so don't settle with just stop it. I would contact the doctor and see just how he or she wants your son to make this transition Just so you know with Zoloft you can get some side effects when he starts but most of those go away with continued use of 5 to 14 days and it takes up to 6 weeks to reach the blood level so many times they may increase or adjust the dose of the Zoloft as your son goe up on it.Also many times they might slowly drop the Mirtazapine while adding the Zoloft.I would call the doctor and get the exact way they want you to do this so your son does not have to deal with withdrawl of one medication As he is having a new one starting.Give your son's doctor a call and get the directions on how to make this transition. Please post again and let us know how its going have a good morning Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is it safe to put a 7 yr old child that does not have OCD on risperidone and zoloft and welbutrin sr
Posted 6 Feb 2010 • 2 answers
Posted 27 Apr 2010 • 2 answers
Posted 12 Dec 2011 • 1 answer
My son has taken risperidone for many years and is recently having bad thoughts which are upsetting?
Posted 28 Oct 2013 • 1 answer
Posted 23 Jan 2017 • 2 answers